[Intestinal bleeding in patients with chronic myelogenous leukemia treated with tyrosine kinase inhibitors].

Makoto Saito, Koh Izumiyama, Akio Mori, Tatsuro Irie, Masanori Tanaka, Masanobu Morioka, Akiyoshi Saga, Manabu Musashi, Takashi Kato, Takashi Meguro, Mishie Tanino

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Tyrosine kinase inhibitors (TKIs) are highly effective in the treatment of chronic myelogenous leukemia (CML), but there have been a few adverse event reports describing gastrointestinal bleeding. We clinically analyzed two patients who developed intestinal bleeding during the administration of TKIs for CML. Platelet counts of both patients were normal. The patients showed endoscopic findings characterized by mildly hemorrhagic mucosa. The imatinib patient was diagnosed by capsule endoscopy of the small intestine, and required frequent blood transfusions. The dasatinib patient showed occult bleeding due to CD8-positive colitis. We should adequately recognize that gastrointestinal bleeding may occur during the administration of TKIs.

Original languageEnglish
Pages (from-to)130-132
Number of pages3
JournalUnknown Journal
Volume55
Issue number1
Publication statusPublished - 2014 Jan
Externally publishedYes

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of '[Intestinal bleeding in patients with chronic myelogenous leukemia treated with tyrosine kinase inhibitors].'. Together they form a unique fingerprint.

  • Cite this

    Saito, M., Izumiyama, K., Mori, A., Irie, T., Tanaka, M., Morioka, M., Saga, A., Musashi, M., Kato, T., Meguro, T., & Tanino, M. (2014). [Intestinal bleeding in patients with chronic myelogenous leukemia treated with tyrosine kinase inhibitors]. Unknown Journal, 55(1), 130-132.